Jump to content
CrazyBoards.org

tryingtobeawesome

Member
  • Content Count

    7
  • Joined

  • Last visited

1 Follower

About tryingtobeawesome

  • Rank
    Member

Profile Information

  • Gender
    Man

Recent Profile Visitors

494 profile views
  1. Hi Frolic, Are you familiar with Vocational Rehabilitation, also called VocRehab or VR? Each state in the US has a VR program which is designed to help people in your situation find and maintain employment. I can't speak to the quality of services in New Jersey, but it looks like they even have a transitions program which specializes in working with recent high school graduates with disabilities. Your Dx would almost certainly qualify you for services, and you could work with professionals who specialize in helping you find and maintain work. I know VR often takes steps, like starting off with volunteering, or can help find places that are a better match for you, like somewhere where you wouldn't face as much criticism. Might at least be worth a shot.
  2. It's most likely the Abilify; I know abilify can cause akathisia. You should check with your doc to see if akathisia is a possible side effect of gabapentin; I'm certainly not an expert but I don't believe it causes akathisia. Your pharmacist might also be able to tell you if it's a possible side effect.
  3. PoorPebbles, how are you doing? Have you been able to get any help from your pdoc? Propranolol really helped me, and as an added bonus it made me drowsy so I could sleep better. It does get better; I barely felt it at all today, and I was able to get some sleep. It's been about three weeks since I went off the meds that were causing it, and from what I understand most people are akathisia free a lot sooner than that.
  4. AnneMarie- I do have a therapist, fortunately. My therapist actually suggested that I try an online support group so I could talk to other people who have been through akathisia. It's been really helpful to hear what other people have been through. I'd never wish akathisia on anyone, but knowing that there are other people who have been through it and knowing that it gets better helps. Dianthus- My symptoms are pretty much under control at this point; propranolol helps a lot. It's so mild compared to where it was at; it's like being poked with a pin after having your arm lopped off- I still feel it, but it just doesn't really register.
  5. PoorPebbles, are you still going through it right now? I've found it tends to be worst in the mid-afternoon for me. I suppose it's different for everyone, and probably depends on when you take your meds. It's definitely been getting better; I've had a couple times this week where I felt normal and it was amazing. Today it's definitely back; I've had a hard time writing this because I need to stand up before I get very far. It's still very manageable; I can deal with needing to move. It was the other part, the feeling like wanting to rip myself out of my body that was the worst of it. I still can't find the right words for it. Even though I'm not feeling that part any more I'm still trying to make sense of it. I feel like I'm a million miles away from everyone around me, really removed from day to day life. I'm still doing normal things when I can, but when I'm talking to a friend and trying to be sympathetic because they had a bad day I feel like I can't relate anymore. I was watching hockey with friends the other night and I couldn't focus on the game. I just kept thinking about what had happened, worrying if it would happen again, and then I'm cheering when my team scores, talking to friends, feeling normal for a few minutes before I'm yanked back into thinking akathisia and everything else. That's what I'm struggling the most with right now, trying to slip back into normal, trying to relate to everyone around me when I feel like they have no clue who I am anymore.
  6. Dianthus- The initial diagnosis came from a Psychiatrist on an emergency line and was confirmed by my Pdoc. They were really good about getting me onto Propranolol and benadryl as soon as they figured out what was going on. (I just realized I don't have those on my current Rx list). They make it bearable, but it doesn't go away entirely. At this point the akathisia isn't nearly as bad; I've been off of sertraline and trazodone for just shy of three weeks. Parapluie- do you still feel akathisia at all when you're on propranolol?
  7. I recently went through several weeks of constant akathisia, two of them severe. I'm still going through it, but it's not constant anymore. I discovered that I get akathisia from both sertraline and trazodone and at relatively low doses. I was only removed from the sertaline initially, so my symptoms kept getting worse. At the peak I got to the point where I felt like I wanted to rip out my guts and my teeth and my whole body coursed with an electrical burning. I had to stand, I had to move until I got so sore and tired that I could only lie down, shake uncontrollably and cry uncontrollably. I can't even do a good job of describing it; there is so much of the experience that I can't find words for. I've been struggling to cope with having survived the experience. I know I'm not the only person to have ever had akathisia. What have other people experienced? How do you go back to normal life, how do you talk to friends or family about the experience? I'm also very scared because my depression has been worsening since I was taken off the medications, but if I try a new medication it could start over again. I don't know how I made it through last time, and I don't know if I could do it again.
×
×
  • Create New...